Winter Storm, Dunklin
- When
- December 22, 12:00 PM CST to December 23, 3:00 AM CST
- Where
- Dunklin forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
A major winter storm brought a mix of snow and sleet to the Missouri bootheel. Two to four inches of snow and sleet fell in Pemiscot County while six to eight inches of snow fell in Dunklin County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A major winter storm brought a mix of snow and sleet to the Missouri bootheel. Two to four inches of snow and sleet fell in Pemiscot County while six to eight inches of snow fell in Dunklin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 22, 3:00 AM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CST WED DEC 22 2004 .DISCUSSION... LATEST SFC ANALYSIS SHOWS INVERTED SFC TROUGH STRETCHING FROM PARIS TO WEST HELENA. ARCTIC AIR IS MOVING INTO THE AREA BEHIND THE TROUGH WITH A LARGE AREA OF PRECIPITATION. SO FAR PRECIPITATION HAS REMAINED MAINLY LIQUID BUT EXPECT THAT TO CHANGE QUICKLY OVER THE NEXT FEW HOURS. POPULAR BLUFF AND WEST PLAINS HAVE BEEN REPORTING LIGHT TO MODERATE SNOW OVER THE PAST FEW HOURS. TROUGH WITH AREA OF LOW PRESSURE OVER GULF OF MEXICO IS EXPECTED TO MOVE EASTWARD DURING THE DAY. THIS WILL CONTINUE TO BRING ARCTIC AIR FURTHER INTO THE MIDSOUTH DURING THE DAY. EXPECT THE EXTREME NE ARKANSAS COUNTIES TO BEGIN THE CHANGEOVER PRETTY SOON TO SNOW. EXPECT THE BOOTHEEL TO JBR AREA TO SEE FZRA/IP MIXTURE BEFORE CHANGING OVER TO SNOW AROUND MIDDAY. FURTHER SOUTH...EXPECT RA TO CHANGE TO FZRA BY MID MORNING CONTINUING THROUGH MOST OF THE DAY. ALTHOUGH A CHANGEOVER TO SLEET MAY OCCUR DURING THE AFTERNOON. SIGNIFICANT ICE ACCUMULATIONS OF A QUARTER OF AN INCH OR MORE IS POSSIBLE IN THIS AREA FROM MARIANNA TO PARIS...INCLUDING THE MEMPHIS METRO AREA. NORTHWESTERN PORTIONS OF THE CWA SHOULD SEE THINGS TAPERING OFF BY AFTERNOON FOR A BRIEF BREAK BEFORE THE UPPER TROUGH MOVES INTO THE REGION. TONIGHT...THE AREA FROM CLARKSDALE TO SAVANNAH WILL BEGIN TO SEE THE CHANGEOVER TO FZRA/IP DURING THE EARLY EVENING HOURS EVENTUALLY CHANGING OVER TO IP/SN. ICE ACCUMULATIONS SHOULD BE LESS THAN A QUARTER OF AN INCH WITH LESS THAN AN INCH OF SNOW ACCUMULATION. NORTHWEST OF THIS AREA SHOULD SEE MAINLY ALL SNOW OR A SNOW/SLEET MIXTURE THROUGH MIDNIGHT BEFORE TAPERING OFF. TOTAL SNOW AMOUNTS FOR EXTREME NE AR...4 TO 8 INCHES. FOR THE BOOTHEEL TO JBR AREA...2 TO 4 INCHES OF SNOW AND LESS THAN A QUARTER INCH OF ICE. FOR MEMPHIS METRO...EASTERN ARKANSAS...AND MOST OF NW TN...GREATER THAN A QUARTER INCH OF ICE AND 1 TO 3 INCHES OF SLEET/SNOW ACCUMULATIONS. FOR NW MISSISSIPPI AND REST OF WEST TENNESSEE...LESS THAN A QUARTER INCH OF ICE AND LESS THAN AN INCH OF SNOW/SLEET ACCUMULATION. FOR TUP AREA SOUTHEASTWARD...NO ICE OR SNOW ACCUMULATIONS. ALL PRECIPITATION SHOULD COME TO AN END BETWEEN MIDNIGHT AND 6 AM. ON THURSDAY...COLD HIGH PRESSURE WILL BUILD INTO THE CWA AND WILL KEEP DRY AND COLD CONDITIONS AROUND THE MIDSOUTH THROUGH THE BEGINNING PART OF THE WEEKEND. TEMPERATURES WILL GRADUALLY WARM UP FROM THE LATTER PART OF THE WEEKEND THROUGH TUESDAY AS THE HIGH SHIFTS EASTWARD. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE MIDSOUTH ON TUESDAY BRINGING THE NEXT CHANCE FOR PRECIPITATION TO THE AREA. HOWEVER CONDITIONS WILL BE WARM ENOUGH FOR PRECIPITATION TO REMAIN RAIN. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...WINTER STORM WARNING FROM THIS MORNING TO 6 AM THURSDAY. MS...WINTER STORM WARNING FROM TUNICA TO MARSHALL COUNTIES FROM THIS MORNING THROUGH 6 AM THURSDAY. WINTER WEATHER ADVISORY FOR CLARKSDALE TO IUKA FROM 6PM WEDNESDAY NIGHT TO 6AM THURSDAY MO...WINTER STORM WARNING FROM THIS MORNING TO 6 AM THURSDAY. TN...WINTER STORM WARNING FROM THIS MORNING THROUGH 6 AM THURSDAY FOR SOMERVILLE TO PARIS NORTHWESTWARD...INCLUDING MEMPHIS METRO. WINTER WEATHER ADVISORY FROM SELMER TO LEXINGTON SOUTHEASTWARD FROM THIS MORNING TO 6AM THURSDAY. && KRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CST WED DEC 22 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 500 AM CST WED DEC 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A WINTER STORM WARNING HAS BEEN POSTED FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST TENNESSEE THROUGH 6 AM TONIGHT. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR PORTIONS OF NORTH MISSISSIPPI AND THE REST OF WEST TENNESSEE FROM 4 PM TO 6 AM TONIGHT. RAIN WILL GRADUALLY CHANGE TO FREEZING RAIN OR SLEET AND THEN EVENTUALLY TO SNOW STARTING IN THE NORTHWESTERN PORTION OF THE MIDSOUTH THIS MORNING. BY MIDNIGHT...THIS CHANGEOVER OF PRECIPITATION WILL HAVE MADE IT ALL THE WAY THROUGH THE MIDSOUTH. TOTAL ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES OF SNOW ACROSS EXTREME NORTHEAST ARKANSAS. 3 TO 5 INCHES OF SNOW AND LESS THAN A QUARTER INCH OF ICE WILL FALL ACROSS AN AREA STRETCHING FROM TRUMANN ARKANSAS TO CARUTHERSVILLE MISSOURI. GREATER THAN A QUARTER INCH OF ICE AND 1 TO 3 INCHES OF SNOW WILL FALL ACROSS MOST OF WEST TENNESSEE...THE REST OF EASTERN ARKANSAS...AND EXTREME NORTHWEST MISSISSIPPI. THIS INCLUDES THE MEMPHIS METROPOLITAN AREA. LESS THAN A QUARTER OF AN INCH OF ICE WITH UP TO AN INCH OF SNOW WILL FALL IN AN AREA STRETCHING FROM CLARKSDALE MISSISSIPPI TO SAVANNAH TENNESSEE. LITTLE OR NO ACCUMULATION WILL FALL FOR AREAS FROM TUPELO MISSISSIPPI TO ABERDEEN MISSISSIPPI. ANY ICE AND SNOW ACCUMULATION BOOTHEEL CAN CAUSING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...THE ARCTIC AIRMASS AND BRISK WINDS WILL LIKELY PRODUCE WIND CHILLS IN THE SINGLE DIGITS TONIGHT. .DAYS TWO THROUGH SEVEN... AN ARCTIC AIRMASS AND BRISK WINDS WILL LIKELY PRODUCE SINGLE TO SLIGHTLY BELOW DIGIT WIND CHILLS ACROSS THE ENTIRE MIDSOUTH THURSDAY THROUGH EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRS
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429949, 5429950.